MAUDE Adverse Event Report: DEPUY SPINE INC HEXLOBE DRIVER, POLY SCREW X15

DEPUY SPINE INC HEXLOBE DRIVER, POLY SCREW X15
Model Number 277020030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021 during an unknown procedure while attempting to remove a screw, the tip of the hexlobe driver broke.The plate was removed successfully.The procedure was successfully completed.There was no patient consequence.There is no further information available.Concomitant device reported: unknown plate (part# unknown, lot# unknown, quantity unknown).Unknown screw (part# unknown, lot# unknown, quantity unknown).This report is for one (1) hexlobe driver, poly screw x15.This is report 1 of 1 for (b)(4).This complaint is related to (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: the hexlobe driver, poly screw x15 (part #: 277020030, lot #: gm3671301) was received at us cq.Visual inspection of the complaint device showed the distal tip of the device was broken.No other issues were identified with the returned device.This complaint is confirmed as the distal tip was found to be broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces during its use.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: a review of the receiving inspection (ri) for modular hexlobe driver x15 was conducted identifying that lot number gm3671301 was released in a single batch.Batch1: lot qty units were released on 21 jun 2012 with no discrepancies.Device history review : the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HEXLOBE DRIVER, POLY SCREW X15
Common Device Name
DRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11747202
Report Number1526439-2021-00821
Device Sequence Number14557328
Product Code HWR
UDI-Device Identifier10705034196435
UDI-Public10705034196435
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number277020030
Device Catalogue Number277020030
Device Lot NumberGM3671301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN PLATES; UNKNOWN SCREWS